Sep 14, 2019 01:12AM Irishlove wrote:
Spoonie, An 18 year MS patient and a 7 month BS patient here. I do have a few ideas and recommendations. Please forgive me if I mentioned these in another post. One thing about MS, it does create some memory issues . First I found a wonderful forum from Mass. General Hospital, called Brain Forum. I made life long friends on that forum. I haven't been on it a few years now, but I believe it's still very active with info, clinical trials, etc. Next, I learned a lot about different MS drugs. I started on Copaxone, went to Mitoxantrone (a chemo drug) and one dose of Tysabri. I have been on LDN (Low dose Naltroxone) for many years. LDN is my favorite, off label and has worked very well at controlling MS attacks.
When I do have an attack that is or was significant, such as Optic Neuritis, I would be prescribed IV Solumedrol. It is proven to limit the effects and cut the time to healing of the lesions. I do not take any type of anti-fatigue med, but would highly recommend talking to neuro about that if needed. I'm very drug sensitive and if I recall, tried Provigil and did not have a great response. So listen to your body and when you are severely fatigued, climb in bed and chat on forums. lol. I suffer from insomnia greatly. I worked it out with Benadryl, doctors approval. I wean myself off every so often. I suffer from significant bladder issues, neurogenic bladder. My bladder has prolapsed and I need a pessiary ring, which I dislike, but use. I have a number of bladder infections, so I test myself and keep an antibiotic RX handy, with the urologists permission. Headaches and pain, I use Aleve and take a daily 81 mg aspirin, Vit. D, Vit. B, Cranberry capsules, Amitiza for IBS, LDN, 4mg, and Tumeric.
I learned a great deal about patience with symptoms. Pseudo attacks are a thing, so I usually give my symptoms a 3 day period of time before sounding the alarm. If you do need solumedrol, please, please make sure you are prescribed a tapering prednisone RX and follow the dosage exactly. Stress is a major factor of MS symptoms. So is your food intake. Fish, fish and more fish, followed by sunshine, limit sugar and frankly due to LDN, no alcohol period. No major pain meds allowed as you will suffer a very adverse reaction and possible hospitalization, if you choose LDN.
My last significant attack occurred with cancer diagnosis and mastectomy. I could not have steroids due to interfering with healing, so it's taken some time to get back to my previous baseline EDS level. I'm hoping to get there, but it may take more time. Vitamin D is usually depleted in MSers, so add that to your daily take. As for MRI's, I've stopped them. They are expensive, it is what it is and I have zero desire to change meds. I have friends with Primary Prog. MS, zero lesion load and they are far more significantly impacted by MS, then me, with a large number of lesion thru the spinal chord. So lesion load does not necessarily equate to disability. I suppose if I was severely digressing, I would consider complete MRI's and change meds, but I've already been on the big guns to knock it back, so I can walk better, not lose bladder control constantly and swallow better, though it's not perfect. Bowel control is another issues for me as the signal is interrupted. My vision has been left with deficits in the field of vision, but central vision is good. I've lost hearing and suffer from tinnitus. Nothing has helped, not even cortisone shots in the ear. Based on some cognitive difficulties, I chose to stop driving. I did pass my DL exam though, but use that license just for ID. In an emergency I could drive, but prefer not to.
The most important thing I can say about having MS, it makes you slow down. I strive to maintain my mental capacities by reading and I walk as much as possible and stay out of the heat. If you look at me, you would not know I have MS. 15 years ago I was bed bound by a significant attack, so chemo was my answer and it worked extremely well at resetting my immune system. I have more good days then bad!
Best of wishes to you.